Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 432, NWS Blacksburg, VA

July 19, 2011Stokes County, North Carolina

NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 19, 2011, 3:26 PM EDT for Stokes County, North Carolina. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2011, 3:26 PM EDT (19:26 UTC)
Expired
Jul 19, 2011, 3:55 PM EDT
In force
29 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Stokes County, NC

The radar

The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 3:34 PM EDTTSTM WND DMG5 Se Francisco, NCTREE DOWN
Jul 19, 3:40 PM EDTTSTM WND DMG5 Wnw Danbury, NCTREE DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 45 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
45 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

141 
WUUS51 KRNK 191926
SVRRNK
NCC169-192030-
/O.NEW.KRNK.SV.W.0432.110719T1926Z-110719T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
326 PM EDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA

* UNTIL 430 PM EDT.

* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED
  NEAR VADE MECUM...OR NEAR FRANCISCO...AND MOVING SOUTHEAST AT 5
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  VADE MECUM...
  HANGING ROCK STATE PARK...
  DANBURY...
  MEADOWS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.

&&

LAT...LON 3648 8035 3650 8030 3630 8003 3626 8004
      3625 8004 3625 8031
TIME...MOT...LOC 1926Z 330DEG 5KT 3645 8031

$$

DS
2 follow-up statements
801 
WWUS51 KRNK 191939
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 PM EDT TUE JUL 19 2011

NCC169-192030-
/O.CON.KRNK.SV.W.0432.000000T0000Z-110719T2030Z/
STOKES NC-
339 PM EDT TUE JUL 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR STOKES COUNTY...

AT 334 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR VADE MECUM...OR NEAR FRANCISCO...MOVING SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  VADE MECUM...
  HANGING ROCK STATE PARK...
  CAPELLA...
  MEADOWS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

&&

LAT...LON 3647 8035 3648 8028 3630 8003 3626 8004
      3625 8004 3625 8031
TIME...MOT...LOC 1939Z 339DEG 5KT 3643 8031

$$

DS
694 
WWUS51 KRNK 191955
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
355 PM EDT TUE JUL 19 2011

NCC169-192005-
/O.CAN.KRNK.SV.W.0432.000000T0000Z-110719T2030Z/
STOKES NC-
355 PM EDT TUE JUL 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR STOKES COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW 
SEVERE LEVELS. THEREFORE...THE WARNING HAS BEEN CANCELLED. 
HOWEVER...THE STORM WILL STILL BE CAPABLE OF PRODUCING HEAVY RAIN 
AND FREQUENT LIGHTNING.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1 8 6 6...2 1 5...4 3 2 4.

LAT...LON 3647 8035 3648 8028 3630 8003 3626 8004
      3625 8004 3625 8031
TIME...MOT...LOC 1955Z 339DEG 5KT 3638 8028

$$

DS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:14 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 19, 3:14 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT TUE JUL 19 2011

.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN STALLED ACROSS THE MASON DIXON LINE
THROUGH TONIGHT. A LEE TROUGH MAY LEAD TO A FEW STORMS EAST OF THE
BLUE RIDGE ON WEDNESDAY. A STRONG UPPER LEVEL RIDGE OVER THE
CENTRAL PART OF THE COUNTRY WILL MOVE EAST LATER IN THE WEEK
BRINGING HOT TEMPERATURES TO OUR AREA.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
EARLIER SHOWERS AND STORMS ACROSS SE WEST VA AND THE NEW RIVER
VALLEY HAVE PRETTY MUCH STABILIZED THE ATMOSPHERE ENOUGH SUCH THAT
ONLY A SMALL CHC FOR SHWS OR STORMS EXISTS THIS EVENING. THE BEST
CHC FOR STORMS THIS EVENING AND OVERNIGHT WILL BE THROUGH THE VA
SOUTHSIDE AND NC PIEDMONT...WHERE IT HASNT RAINED TODAY AND
INSTABILITY HAS INCREASED THROUGH THE DAY. HOWEVER...EVEN THOSE
PARTS OF THE CWA ARE CURRENTLY FIGHTING THICK CIRRUS. ENOUGH
HEATING MIGHT BREAK THROUGH EARLY THIS EVENING FOR SCATTERED
STORMS...SOME OF WHICH COULD BE STRONG PER SPC. AS AFTERNOON CU
ERODES TONIGHT FOG...PERHAPS EVEN DENSE IN THE GREENBRIER...WILL
FILL IN ACROSS THE REGIONS WHICH EXPERIENCED RAIN TODAY. FOR
TOMORROW...WITH MIDLEVEL TEMPS INCREASING AND THUS LAPSE RATES
DWINDLING AS THE MIDWEST RIDGE EXPANDS EAST...BEST CHCS FOR
CONVECTION AGAIN WILL RESIDE ACROSS THE PIEDMONT AND SOUTHSIDE
WITH A LEE TROUGH IN PLACE. DRIER H7 AIR WILL ALSO BE ARRIVING
FIRST ACROSS THE WESTERN HALF OF THE CWA. MOS HAS BEEN TOO WARM
OVER THE PAST WEEK...SO DID UNDERCUT GUIDANCE BY A FEW DEGREES.
HEAT INDICES WILL RUN CLOSE TO 100F AT TIMES ACROSS THE
SOUTHSIDE...BUT CONSIDERING RECENT MOS WARM BIAS ON TEMPS AND
DEWPOINTS THINK VALUES WILL STAY BELOW ADVISORY LEVELS. WILL
MENTION IN HWO.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
INSTABILITY WILL LINGER INTO WEDNESDAY EVENING WITH A FEW STORMS
LIKELY STILL ONGOING ACROSS THE RIDGES BEFORE THINGS TAPER OFF TO
PC/CLEAR SKIES PRETTY QUICK WED NIGHT. UPPER RIDGE FINALLY BUILDS
EAST AND OVERHEAD FOR THURSDAY/FRIDAY RESULTING IN SOME OF THE
HOTTEST WEATHER SEEN THIS SUMMER. GIVEN 85H TEMPS NEAR +26C AND LOW
LEVEL WEST TO SW FLOW EXPECT HIGHS AROUND 90 WEST...OUTSIDE OF THE
HIGHEST ELEVATIONS...AND 95-101 FROM THE BLUE RIDGE EAST...WITH MOST
CLOSE TO 100 FRIDAY AFTERNOON. THIS COMBO WITH HIGH DEWPOINTS WILL
PUSH HEAD INDICES ABOVE 105 FOR A PERIOD BOTH AFTERNOONS WITH THE
HOTTEST FRIDAY WHEN COULD APPROACH 110 IN A FEW SPOTS. THUS WILL
KEEP MENTION IN THE HWO WITH ADVISORY LEVEL CRITERIA EXPECTED AND
READINGS QUITE MUGGY AT NIGHT WITH SOME SPOTS LIKELY STRUGGLING TO
FALL BACK TO THE MID/UPR 70S. DEGREE OF CONVECTION A BIT IFFY WITH
THINGS CAPPED ALOFT OVERTOP QUITE IMPRESSIVE INSTABILITY AND LOW
LEVEL RH. APPEARS THE LEAST COVERAGE THURSDAY AS THE RIDGE BUILDS
IN...THEN WIDELY SCATTERED MORE OROGRAPHIC TSRA FRIDAY AIDED BY
DIFFERENTIAL HEATING/WEAK FLOW AND LIKELY DRIVEN BY OUTFLOW ONCE ANY
STORMS DO DEVELOP. OTRW MAINLY SUNNY...HOT AND HUMID WITH 20/30 POPS
MAINLY MOUNTAINS BOTH DAYS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HEAT WILL CONTINUE INTO THE WEEKEND AS THE CORE OF THE UPPER
RIDGE REMAINS IN PLACE THRU SATURDAY BEFORE 5H HEIGHTS START TO
LOWER A BIT ON SUNDAY IN RESPONSE TO S/W TROFFINESS CROSSING THE
GREAT LAKES. EXPECT WESTERLY FLOW TO AGAIN PUSH HIGHS INTO THE
UPPER 90S OUT EAST WITH MAINLY 85-90 WEST SAT. DESPITE WARMTH
ALOFT...APPEARS NOT ENOUGH OF A CAP TO HOLD BACK THE DEGREE OF LOW
LEVEL INSTABILITY AND MOISTURE ESPCLY ACROSS THE MOUNTAINS SO
KEEPING CHANCE POPS THERE SAT AFTERNOON AFTER ONLY ISOLATED
COVERAGE FRIDAY NIGHT.

GRADUAL TRANSITION BACK TO THE PATTERN SEEN MOST OF THE
SUMMER...WITH RIDGING OVER THE CENTRAL STATES...AND TROFFING ACROSS
THE NE LOOKS TO RE-EMERGE EARLY NEXT WEEK AS S/W ENERGY DIGS ACROSS
NEW ENGLAND. THIS SHOULD SEND ANOTHER COLD FRONT SE INTO THE AREA
LATER MONDAY AND PERHAPS PASSING TO THE SOUTH ON TUESDAY PER LATEST
EC/HPC SOLNS. AHEAD OF THE FRONT TEMPS WILL REMAIN HOT ON SUNDAY BUT
A LITTLE LOWER THAN SAT GIVEN COOLING ALOFT AND A BIT MORE
CONVECTION AS HEIGHTS FALL. HOWEVER STAYED ON THE WARM SIDE OF
HPC/MOS WITH LIGHT WESTERLY FLOW ESPCLY OVER THE EAST WHERE SHOULD
STILL SEE AT LEAST THE MID 90S. MORE SIGNIFICANT COOLING LIKELY
MONDAY-TUESDAY WITH THE FRONT PASSING AND POSSIBLY MORE WIDESPREAD
CLOUDS/CONVECTION MONDAY AFTERNOON FOLLOWED BY COOLER HIGH PRES TO
THE NORTH ON TUESDAY. THIS SHOULD KEEP HIGHS IN THE MID 80S TO LOW
90S MONDAY AND MAINLY DRY WITH TEMPS IN THE 80S TUESDAY UNDER
PERHAPS LESS HUMIDITY AS WELL.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THICK MID AND HIGH CLOUDS ALONG WITH SHOWERS AND STORMS THROUGH SE
WEST VA AND THE NEW RIVER VALLEY HAVE KEPT TEMPS RATHER COOL THIS
AFTERNOON. FURTHER SOUTH...IN THE VA/NC PIEDMONT...THINNER CLDS
HAVE LED TO TEMPS CLOSE TO 90F AND MAY LEAD TO STRONGER SHWS AND
STORMS THERE LATER THIS AFTERNOON. WHERE THE RAIN FELL...FOG IS
LIKELY TONIGHT. EVEN SOME OF THE MORE CONSERVATIVE TERMINALS SUCH
AS ROA/BLF HAVE THE POTENTIAL FOR IFR VIS LATE TONIGHT. AS HIGH
CLOUDS MOVE SOUTH THIS AFTERNOON..THEY WILL BE REPLACED MAINLY BY
DIURNAL CU...WHICH WILL BURN OFF WITH SUNSET WITH SOME CLEARING.
THESE AREAS OF CLOUDLESS SKY ACROSS SE WEST VA SHOULD LEAD TO
LIFR VIS/CIG FOR SEVERAL HOURS TONIGHT. IFR CIGS MAY ALSO DEVELOP
AT KDAN IF THUNDERSTORMS FIRE THERE THIS AFTERNOON. WITH THE
EXCEPTION OF HZ...ALL SITES SHOULD BE VFR BY 15Z WED. STORMS WILL
BE ISOLATED AND CONFINED TO THE VA/NC BORDER TOMORROW AFTERNOON.
UPPER LEVEL HIGH PRESSURE WILL BRING HEAT EAST TO END THE
WEEK...WITH POSSIBLY IFR VIS AT LWB DURING THE MORNING HOURS.
STORMS WILL BE VERY ISOLATED IF ANY AT ALL.

&&

.CLIMATE...
RECORD HIGHS   WED/20TH   THU/21ST   FRI/22ND

ROANOKE        104/1930   104/1926   103/1952
LYNCHBURG      102/1934   103/1926   102/1926
DANVILLE       102/1977   103/1952   104/1952
BLACKSBURG     91/1983    94/1983    95/1983
BLUEFIELD      89/1994    91/1983    87/2008

RECORD HIGH MINIMUM TEMPERATURES
               WED/20TH   THU/21ST   FRI/22ND

ROANOKE        74/1977    75/2008    75/1912
LYNCHBURG      75/1942    80/1930    80/1930
DANVILLE       74/1986    75/1983    76/1977
BLACKSBURG     69/1996    68/2010    70/1983
BLUEFIELD      79/1995    71/2010    72/2010

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JJ/KM
NEAR TERM...KM
SHORT TERM...JH
LONG TERM...JH
AVIATION...JJ/KM
CLIMATE...
Hazardous weather outlook, Jul 19, 4:36 AM EDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
436 AM EDT TUE JUL 19 2011

NCZ001-002-018-VAZ007-009>020-WVZ042>045-201000-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER-
SUMMERS-MONROE-GREENBRIER-
436 AM EDT TUE JUL 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DROP
SOUTH ACROSS THE REGION. SOME OF THE STORMS MAY BECOME SEVERE...
PRODUCING DAMAGING WINDS ALONG WITH LOCALLY VERY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HIGH TEMPERATURES AROUND 90 DEGREES...COMBINED WITH THE
HUMIDITY...WILL PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S
IN THE AFTERNOON AND EARLY EVENING HOURS FROM THURSDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-201000-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
436 AM EDT TUE JUL 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DROP
SOUTH ACROSS THE REGION. SOME OF THE STORMS MAY BECOME SEVERE...
PRODUCING DAMAGING WINDS ALONG WITH LOCALLY VERY HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HIGH TEMPERATURES RANGING FROM 95 TO 100...COMBINED WITH THE
HUMIDITY...WILL PRODUCE HEAT INDEX VALUES NEAR 105 DEGREES IN THE
AFTERNOON AND EARLY EVENING HOURS FROM THURSDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 19, 9:37 AM EDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
937 AM EDT TUE JUL 19 2011

VAZ019-020-WVZ043>045-191430-
ALLEGHANY VA-BATH VA-GREENBRIER WV-MONROE WV-SUMMERS WV-
937 AM EDT TUE JUL 19 2011

...STRONG THUNDERSTORMS HEADING INTO THE GREENBRIER VALLEY...

AT 928 AM EDT...STRONG THUNDERSTORMS WERE LOCATED 9 MILES NORTHEAST
OF RUPERT...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL WITH BETWEEN ONE HALF AND ONE INCH POSSIBLE ACROSS
GREENBRIER COUNTY THROUGH 10:30 AM. THIS RAINFALL WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE
STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THE STORMS WILL BE NEAR TROUT...AND RUPERT AROUND 940 AM...
WILLIAMSBURG...MEADOW BLUFF...AND ELTON AROUND 945 AM...RENICK...
FALLING SPRING...RORER...AND LAWN AROUND 950 AM AND FRANKFORD AROUND
1000 AM. THE SHOWERS AND STORMS SHOULD PUSH INTO THE VIRGINIA
HIGHLANDS THROUGH 10:30 WHILE WEAKENING.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3820 7955 3816 7952 3817 7943 3809 7948
      3764 8018 3762 8082 3785 8087 3788 8076
      3794 8081 3801 8079 3807 8089 3811 8088
      3809 8071 3816 8061 3823 8036 3811 8035
      3805 8026 3807 7997 3818 7992 3827 7980

JH
Special weather statement, Jul 19, 10:21 AM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1021 AM EDT TUE JUL 19 2011

WVZ043-045-191515-
GREENBRIER WV-SUMMERS WV-
1021 AM EDT TUE JUL 19 2011

...STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER WESTERN
GREENBRIER COUNTY...

AT 1015 AM EDT...STRONG THUNDERSTORMS WITH HEAVY RAIN WERE
LOCATED OVER RUPERT...MOVING SOUTHEAST AT 35 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. SOME LOCALIZED FLOODING COULD OCCUR ESPECIALLY IN POOR
DRAINAGE AREAS AS ANOTHER INCH OR MORE OF RAIN FALLS THROUGH 11:30
AM. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO
NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR MEADOW BLUFF AROUND 1025 AM...LAWN AROUND
1030 AM...SANDSTONE AROUND 1035 AM AND ASBURY AROUND 1040 AM.
HOWEVER THE HEAVIEST RAINFALL WILL CONTINUE TO TRAIN ACROSS AREAS
FROM BINGHAM AND QUINWOOD SOUTHEAST TO RAINELLE AND RUPERT.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.

LAT...LON 3795 8012 3776 8055 3772 8090 3774 8093
      3778 8090 3783 8093 3788 8076 3794 8081
      3798 8078 3801 8079 3803 8083 3806 8082
      3805 8086 3807 8089 3811 8088 3809 8071
      3817 8059

JH
Special weather statement, Jul 19, 11:19 AM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1119 AM EDT TUE JUL 19 2011

VAZ011-018-WVZ043>045-191615-
CRAIG VA-GILES VA-GREENBRIER WV-MONROE WV-SUMMERS WV-
1119 AM EDT TUE JUL 19 2011

...STRONG THUNDERSTORMS WILL AFFECT CRAIG...GILES...GREENBRIER...
MONROE AND SUMMERS COUNTIES...

AT 1110 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
NORTHWEST OF SANDSTONE TO 3 MILES EAST OF UNION...MOVING SOUTH AT 15
MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER
TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. SOME LOCALIZED FLOODING COULD OCCUR...ESPECIALLY IN POOR
DRAINAGE AREAS...AS ANOTHER INCH OR MORE OF RAIN WILL FALL THROUGH
1215 IN PLACES. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE
STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR TALCOTT AROUND 1130 AM...BLUESTONE LAKE
AROUND 1145 AM AND CASCADES AROUND NOON.

LAT...LON 3805 8081 3752 8018 3730 8053 3764 8106
      3770 8098 3772 8098 3770 8090 3774 8093
      3777 8090 3781 8094 3783 8093 3788 8076
      3794 8081 3798 8078 3803 8082

MC
Special weather statement, Jul 19, 12:46 PM EDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1246 PM EDT TUE JUL 19 2011

VAZ013-014-191730-
MONTGOMERY VA-PULASKI VA-
1246 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY AND PULASKI
COUNTIES...

AT 1243 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER DUBLIN...
MOVING SOUTHEAST AT 10 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
FREQUENT CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS STORM. IF
YOU ARE OUT ON THE WATER GET BACK TO LAND AND FIND A SAFE BUILDING OR
SAFE VEHICLE. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.

THIS STORM WILL BE NEAR RADFORD AROUND 1250 PM AND CLAYTOR LAKE STATE
PARK AROUND 100 PM.

LAT...LON 3718 8081 3719 8078 3720 8073 3725 8061
      3724 8060 3702 8047 3700 8050 3701 8052
      3699 8052 3693 8066

MC
Special weather statement, Jul 19, 3:23 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
323 PM EDT TUE JUL 19 2011

NCZ004-192000-
STOKES NC-
323 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT STOKES COUNTY...

AT 322 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF FRANCISCO...MOVING SOUTHEAST AT 10 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR VADE MECUM AROUND 330 PM AND HANGING ROCK
STATE PARK AROUND 350 PM.

LAT...LON 3640 8019 3636 8031 3648 8035 3650 8030

DS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 3:23 PM EDTSpecial Weather StatementRNKStokes37 min
Jul 19, 4:18 PM EDTSpecial Weather StatementRNKRockingham27 min
Jul 19, 4:45 PM EDTSpecial Weather StatementRNKRockingham30 min
Jul 19, 4:46 PM EDTSpecial Weather StatementRNKSurry29 min
Jul 19, 5:19 PM EDTSevere Thunderstorm WarningRNKCaswell26 min
Jul 19, 5:22 PM EDTSpecial Weather StatementRNKSurry23 min
Jul 19, 5:55 PM EDTSpecial Weather StatementRNKYadkin35 min
Jul 19, 6:22 PM EDTSpecial Weather StatementRNKYadkin53 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.